Missouri, 2001

Damaging Wind in Missouri, June 4, 2001

June 4, 2001 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 4, 2:35 AM CST, 8 hours 15 minutes earlier.

Area forecast discussion, Jun 4, 2:35 AM CST, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
335 AM CDT MON JUN 4 2001

MAIN CONCERNS TO BE POPS TNGT AND TEMPS. MCS OVR NRN MO CONTG TO MV
ESE AND SHUD WKN THIS MRNG AS LL INFLOW DIMINISHES. PCPN MOVG INTO
DRIER PART OF FA AND WL NOT XTND FFA EVEN THO FFG IS FAIRLY LOW. NEW
FFA MAY BE NEEDED FOR TNGT DEPENDING ON WHERE MCS REDVLPS. ETA WAS A
LTL TOO FAR S WITH QPF OVRNGT AND AVN HAD BTR PLACEMENT. XPCT 85H
WFNT TO CONT N DURG DAY WITH SFC FNT TO RMN S OF ZNS UNTIL AFT MAX
HTG SO WL KP TEMPS COOL. MDLS IN GD AGMT ON TEMPS FOR A CHG THO. WL
LWR POPS TNGT TO JUST CHC XCPT FOR NRN ZNS AS LLJ TO POINT MORE TWD
NRN AND WRN MO WITH BEST CHCS OF MCS DVLPMT TO W AND N OF FA.

WL UP TEMPS FOR TUE AS WFNT MVS N. WL BRING POPS UP TO LIKELY BY 4TH
PD.

FEW CHGS TO XTNDD TO INCLD INCRG POPS FOR WED TO LIKELY AND LWRG MAX
TEMP. OTRW REMAINDER LKS OK.

.STL...NONE.

WDB

In the hours before

Special weather statement, Jun 4, 6:00 AM CST, 4 hours 50 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-034
>036-041-042-047>052-059>065-072>075-084-085-099-041700-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
700 AM CDT MON JUN 4 2001

THREAT:  SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE AREA.

WHEN:  THIS AFTERNOON AND TONIGHT.

SITUATION: A WARM FRONT EXTENDING ALONG THE MISSOURI-ARKANSAS BORDER
CONTINUES TO PUSH SLOWLY NORTH.  VERY MOIST AND UNSTABLE AIR SOUTH
OF THE FRONT WILL BE FORCED NORTHWARD BY STRONG LOW LEVEL
WINDS...WITH THUNDERSTORMS REDEVELOPING ACROSS THE REGION THIS
AFTERNOON.  IN ADDITION TO THE THREAT OF HEAVY RAIN...SOME OF THESE
STORMS WILL BE CAPABLE OF PRODUeCING HAIL AND GUSTY WINDS. SKYWARN
ACTIVATION MAY BE REQUIRED THIS EVENING OR TONIGHT.

BECHTOLD
Special weather statement, Jun 4, 10:00 AM CST, 50 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-034
>036-041-042-047>052-059>065-072>075-084-085-099-042300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
11 AM CDT MON JUN 4 2001

THREAT:  SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE AREA.

WHEN:  THIS AFTERNOON AND TONIGHT.

SITUATION: A WARM FRONT EXTENDING ALONG THE MISSOURI-ARKANSAS BORDER
CONTINUES TO PUSH SLOWLY NORTH.  VERY MOIST AND UNSTABLE AIR SOUTH
OF THE FRONT WILL BE FORCED NORTHWARD BY STRONG LOW LEVEL
WINDS...WITH THUNDERSTORMS REDEVELOPING ACROSS SOUTHERN MISSOURI
THIS AFTERNOON.  STORMS WILL BE MORE NUMEROUS IN THE WESTERN AND
NORTHERN PORTIONS OF MISSOURI THIS EVENING AND TONIGHT.  IN ADDITION
TO THE THREAT OF HEAVY RAIN...SOME OF THESE STORMS WILL BE CAPABLE
OF PRODUCING HAIL AND GUSTY WINDS. SKYWARN ACTIVATION MAY BE
REQUIRED THIS EVENING OR TONIGHT.

Q

The radar

The St Louis radar (KLSX), 11 km away, was scanning. The volume nearest the first event began at 16:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Louis

When
June 4, 10:50 AM CST
Where
St. Louis County, Chesterfield
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
38.667, -90.567

Thunderstorm wind gusts downed a tree which fell on a 7000 volt electric line.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251843.